Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 67, NWS Gaylord, MI

June 27, 2011

NWS Gaylord, MI issued this small craft advisory at Jun 27, 2011, 4:00 PM EDT. It took effect at Jun 28, 2011, 5:00 AM EDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2011, 4:00 PM EDT (20:00 UTC)
In effect from
Jun 28, 2011, 5:00 AM EDT
Expired
Jun 29, 2011, 12:00 PM EDT
In force
31 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

329 
WHUS73 KAPX 272000
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
400 PM EDT MON JUN 27 2011

LMZ344>346-280400-
/O.CAN.KAPX.SC.Y.0066.000000T0000Z-110628T0300Z/
/O.NEW.KAPX.SC.Y.0067.110628T0900Z-110629T0000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
400 PM EDT MON JUN 27 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-280400-
/O.NEW.KAPX.SC.Y.0067.110628T0900Z-110629T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
400 PM EDT MON JUN 27 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ341-LSZ321-322-280400-
/O.NEW.KAPX.SC.Y.0067.110628T1200Z-110629T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
400 PM EDT MON JUN 27 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
6 follow-up statements
147 
WHUS73 KAPX 280255
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1055 PM EDT MON JUN 27 2011

LMZ323-342-344>346-281100-
/O.CON.KAPX.SC.Y.0067.110628T0900Z-110629T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1055 PM EDT MON JUN 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ341-LSZ321-322-281100-
/O.CON.KAPX.SC.Y.0067.110628T1200Z-110629T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1055 PM EDT MON JUN 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
069 
WHUS73 KAPX 280733
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
333 AM EDT TUE JUN 28 2011

LMZ323-342-344>346-281545-
/O.CON.KAPX.SC.Y.0067.110628T0900Z-110629T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
333 AM EDT TUE JUN 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ341-LSZ321-322-281545-
/O.CON.KAPX.SC.Y.0067.110628T1200Z-110629T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
333 AM EDT TUE JUN 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
260 
WHUS73 KAPX 281520
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1120 AM EDT TUE JUN 28 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-282330-
/O.EXT.KAPX.SC.Y.0067.000000T0000Z-110629T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1120 AM EDT TUE JUN 28 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
544 
WHUS73 KAPX 281959
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
359 PM EDT TUE JUN 28 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-290400-
/O.CON.KAPX.SC.Y.0067.000000T0000Z-110629T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
359 PM EDT TUE JUN 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
536 
WHUS73 KAPX 290227
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1027 PM EDT TUE JUN 28 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-291000-
/O.CON.KAPX.SC.Y.0067.000000T0000Z-110629T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1027 PM EDT TUE JUN 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
473 
WHUS73 KAPX 290721
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
321 AM EDT WED JUN 29 2011

LHZ345-346-LMZ323-341-342-344>346-LSZ321-322-290830-
/O.CAN.KAPX.SC.Y.0067.000000T0000Z-110629T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
321 AM EDT WED JUN 29 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347>349-291530-
/O.EXT.KAPX.SC.Y.0067.000000T0000Z-110629T1600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
321 AM EDT WED JUN 29 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 1:51 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 27, 1:51 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
151 PM EDT MON JUN 27 2011

.SYNOPSIS.../ISSUED AT 400 AM/

HIGH PRESSURE CENTERED OVER THE EASTERN THIRD OF THE COUNTRY...WILL
PUSH INTO THE ATLANTIC TODAY. THIS WILL ALLOW A WEAK PLAINS COLD
FRONT...TO BUILD INTO THE WESTERN GREAT LAKES THIS
AFTERNOON...BEFORE EXITING EAST INTO ONTARIO AND QUEBEC EARLY
TUESDAY. THIS FRONT WILL GENERATE SHOWERS AND THUNDERSTORMS...OVER
NORTHERN MICHIGAN THIS AFTERNOON AND TONIGHT.

HIGH PRESSURE THEN RETURNS TO THE UPPER MIDWEST AND GREAT LAKES BY
MID WEEK. THIS PATTERN WILL GENERATE WARM AND DRY CONDITIONS ACROSS
NORTHERN MICHIGAN...THROUGH THE END OF THE WORK WEEK.

SWR

&&

.SHORT TERM.../ISSUED AT 1107 AM/...THIS AFTERNOON

CONVOLUTED ONGOINGS ACROSS THE UPPER MIDWEST THIS MORNING AS
OVERNIGHT CONVECTION HAS THROWN MUCH COMPLEXITY INTO BOTH THE
SURFACE AND MID LEVEL FEATURES. NORTHERN OHIO WARM FRONT STRUGGLING
TO ADVANCE NORTH (SOUTHERN OHIO VALLEY MCS PREVENTING SUCH)...WITH
WAVY COLD FRONT LOCATED BACK ACROSS THE MISSISSIPPI VALLEY. MID
LEVELS JUST AS COMPLEX...WITH LEAD CONVECTIVE CHARGED SHORTWAVE
CUTTING ACROSS SOUTHERN WISCONSIN...ANOTHER MCV FEATURE MOVING
THROUGH SOUTHWEST MICHIGAN...AND PRIMARY WAVE PIVOTING INTO
NORTHWEST MINNESOTA. MOISTURE TRYING TO ADVANCE NORTH...WITH
DEWPOINTS "SURGING" INTO THE UPPER 50S OVER SOUTHERN AREAS...
ALTHOUGH IT APPEARS SAID OHIO VALLEY CONVECTION PREVENTING FULL
MAGNITUDE OF MOISTURE RETURN...WITH ONLY UPPER 50S AND LOWER 60
DEWPOINTS LOCATED AS FAR SOUTH AS THE NORTHERN OHIO VALLEY.
TEMPERATURES TRYING TO REBOUNDING ACROSS THE NORTH WOODS UNDER
CONVECTIVE CIRRUS BLOWOFF... WITH READINGS PUSHING UP INTO THE 60S
AND LOWER 70S. FORECAST CONCERNS FOR THE REMAINDER OF THE DAY CENTER
ON SHOWER AND STORM CHANCES THIS AFTERNOON.

"DEFORMATION" RAINS ON NORTHWEST SIDE OF SOUTHWEST MICHIGAN MCV
SHOULD DECAY AS MCV DISSIPATES AND PRECIPITATION RUNS INTO AN
INCREASINGLY DRY AIRMASS (LOCAL MORNING SOUNDING SHOWED RATHER DEEP
DRY AIRMASS ABOVE THE SURFACE). THAT SAID...PURE MOMENTUM OF SYSTEM
MAY ALLOW FOR SOME SHOWER ACTIVITY TO SPREAD INTO SOUTHERN SECTIONS
OF THE AREA EARLY THIS AFTERNOON. SOUTHERN WISCONSIN WAVE EXPECTED
TO CUT ACROSS SOUTHERN SECTIONS OF THE AREA THIS AFTERNOON AS APEX
OF MID LEVEL RIDGE ADVANCES EAST. DESPITE DECENT DYNAMICS WITH
APPROACHING WAVE...JUST NOT A WHOLE LOT OF MOISTURE TO WORK WITH AS
MAIN MOISTURE CHANNEL INITIALLY REMAINS SOUTH AND WEST OF NORTHERN
MICHIGAN. COUPLE THAT WITH INCREASING 800MB-700MB WARM NOSE (SEEN
NICELY ON 12Z KGRB SOUNDING)...AND HAVE GROWING CONCERNS ABOUT MODEL
PROGGED SHOWER AND STORM DEVELOPMENT THIS AFTERNOON ACROSS WESTERN
AREAS. NOT SURE IF APPROACHING WAVE WILL PROVIDE THE IMPETUS TO
ERODE CAP...WITH MAIN SURFACE FEATURES REMAINING REMOVED TO OUR
SOUTH AND WEST. WILL CURRENTLY MAINTAIN CHANCE MENTION...ESPECIALLY
SOUTHWEST WHERE GUIDANCE MUSTERS A FEW HUNDRED JOULES OF ML
CAPE...AND WATCH RADAR/SATELLITE TRENDS FOR POSSIBLE (IF NOT LIKELY)
ADJUSTMENTS THROUGH THIS AFTERNOON. SEVERE THREAT SHOULD HOLD OFF
UNTIL VERY LATE THIS AFTERNOON AND EVENING AS PRIMARY WAVE AND COLD
FRONT APPROACH. BOTTOM LINE FOR THE REMAINDER OF THE DAY...NORTHEAST
SECTIONS OF THE AREA HAVE BEST CHANCE TO REMAIN DRY...AND EXPECT
MANY FORECAST REFINEMENTS FOR THE REMAINDER OF THE AREA AS
DEVELOPMENT AND TIMING OF SHOWER AND STORM ACTIVITY BECOMES BETTER
REALIZED. SOUNDS KINDA WISHY-WASHY...AND UNFORTUNATELY...IT IS :).

MSB

&&

.LONG TERM.../ISSUED AT 652 AM/...TONIGHT AND BEYOND

COLD FRONT WILL CROSS THE REGION TONIGHT. UPPER TROF WILL AMPLIFY A
BIT AS IT CROSSES NORTHERN MI TUESDAY MORNING. COOLER/DRIER AIR WILL
FLOOD INTO THE REGION BEHIND THE FRONT FOR TUESDAY...WITH TEMPS
MODERATING BEYOND THAT. PRECIP TRENDS A CONCERN THRU TUESDAY
MORNING...FIRE WX A CONCERN AFTER THAT.

TONIGHT...COLD FRONT REACHES EASTERN UPPER AND N CENTRAL/NE LOWER BY
06Z...AND WILL BE ACROSS MOST OF LAKE HURON BY 12Z. THIS IS A LITTLE
SLOWER THAN SEEN AT THIS TIME YESTERDAY...AS ALL THE MODELS CONTINUE
TO WOBBLE A BIT TIMING-WISE. FORCING REMAINS RELATIVELY IMPRESSIVE
FOR MID-SUMMER...WITH A SHARP UPPER TROF...CONSIDERABLE 300MB
DIVERGENCE...AND OF COURSE THE FRONT. PWATS REACH ABOUT 1.6 INCHES
JUST AHEAD OF THE FRONT IN NORTHERN LOWER...WITH 850MB DEW POINTS
NEAR 15C. LIKELY TO CATEGORICAL POPS STILL IN ORDER...DWINDLING WEST
TO EAST OVERNIGHT.

MODELS ARE A LITTLE MORE BULLISH ON BOTH INSTABILITY AND SHEAR.
WARMISH TEMPS ALOFT (8C AT 700MB) WILL TEND TO LIMIT INSTABILITY
THRU FROPA. BUT WITH SUCH JUICY 850MB AIR ENTERING THE REGION...
MUCAPES WILL BUBBLE UP JUST PAST 1K J/KG IN SOUTHERN PORTIONS OF THE
FORECAST AREA. SW 850MB WINDS 25-35KT...AND AN INCOMING WSW 500MB
JET OF 50KT...TAKE 0-6KM BULK SHEAR TO 35KT. 0-3KM HELICITY WILL BE
AS HIGH AT 250M2/S2 AT 00Z. WE WILL BE FIGHTING OFF AN INCREASINGLY
STABLE SURFACE LAYER...AND AT NO POINT IN THIS EVENT IS OUR SURFACE
PARCEL THE MOST UNSTABLE ONE (THE 850-900MB LAYER IS). NOTING THE
ABOVE TRENDS...SPC HAS EXPANDED THE DAY 1 SLIGHT RISK INTO PARTS OF
NORTHERN LOWER MI. THIS SEEMS REASONABLE...THOUGH OUR AIRMASS (AND
ESPECIALLY 850MB DEW POINT) RECOVERY HERE DEPENDS GREATLY ON HOW
TSRA EVOLVE TO OUR SOUTH. MAIN THREAT WOULD BE STRAIGHT LINE WINDS.
HAIL THREAT IS NOT ESPECIALLY HIGH GIVEN THE WARM AIRMASS...BUT
ANY EVENING SUPERCELLS MAY BE ABLE TO OVERCOME THAT VIA ENHANCED
UPDRAFTS. LOCALLY HEAVY RAIN ALSO A GIVEN WITH PWATS ABOVE 1.5
INCHES.

TUESDAY...LOW PRESSURE WILL MOVE FROM NE ONTARIO TO WESTERN
QUEBEC...PUSHING A SECONDARY COLD FRONT SOUTHWARD INTO NORTHERN MI.
WITH THE UPPER TROF AXIS STILL JUST WEST OF I-75 AT 12Z...THERE/S
STILL A NARROW WINDOW FOR FORCING TO WORK OFF OFF BEFORE THE DOOR
SLAMS SHUT. HOWEVER...WITH THE DRY SLOT ALREADY FIRMLY IN
PLACE...THERE/S LITTLE MOISTURE TO WORK WITH. LOOKS LIKE MOST OF THE
PRECIP THREAT WILL BE DONE BY 12Z...BUT WILL HAVE ISOLATED -SHRA
IN PARTS OF EASTERN UPPER/NE LOWER MI TO START THE MORNING. AFTER
THAT...DEEP SUBSIDENCE/DRYING WILL BE IN FIRM CONTROL...AS HIGH
PRESSURE MOVES EAST INTO WI. (800MB DEW PT DEPRESSIONS NEAR 35-40C
BY LATE IN THE DAY.) AFTER LOW CLOUDS TO START THE MORNING
(ESPECIALLY IN THE EAST)...WE/LL HAVE ABUNDANT SUNSHINE FOR THE
AFTERNOON. COLD ADVECTION WILL BE ONGOING...DROPPING 850MB TEMPS TO
7C NORTH AND 10C SOUTH. COUNTER THAT WITH STRONG JUNE SUNSHINE...AND
TEMPS WILL REACH UPPER 60S NORTH TO UPPER 70S FAR SE. 950-850MB
WINDS IN THE 20-30KT RANGE WILL PROVIDE SOME GUSTINESS.

FOR FIRE WX...THE MAIN QUESTION IS HOW LOW WILL DEW POINTS GO? WITH
THE DRY AIR SURGE ALOFT IN THE PM (850MB DEW POINTS TO -5C AT
00Z)...JUST DON/T SEE DEW POINTS HOLDING IN THE LOW/MID 50S PER SOME
GUIDANCE. SUSPECT THE MID 40S IN THE LATE AFTERNOON/EARLY EVENING IS
ACHIEVABLE. THAT STILL DOESN/T TAKE RH VALUES ANY LOWER THAN 30-35
PERCENT. SO NO FIRE WX HEADLINES ARE NEEDED...BUT ENHANCED FIRE
POTENTIAL STILL REASONABLE.

TUESDAY NIGHT/WEDNESDAY...HIGH PRESSURE WILL BUILD OVERHEAD ON
WEDNESDAY...BRINGING AN UNUSUALLY DRY AIRMASS FOR MID-SUMMER.
SURFACE DEW POINTS WILL PLUNGE WELL INTO THE 40S...AND WILL LIKELY
DIP INTO THE 30S WITH HEATING/MIXING ON WEDNESDAY. WITH THE HIGH
OVERHEAD...THE LACK OF WIND WILL PREVENT US FROM REACHING RED FLAG
CRITERIA. TUESDAY NIGHT WILL BE ANOTHER CHILLY ONE...WITH LOWS IN
THE 40S IN MOST PLACES...NEAR 50 NEAR LAKE MI...AND PERHAPS CRACKING
THE UPPER 30S IN INTERIOR COLD SPOTS (MAV SPITS OUT 39F AT
GRAYLING). WE/LL RECOVER NICELY ON WEDNESDAY WITH PLENTY OF
SUNSHINE...AND HIGHS MAINLY LOW TO MID 70S.

JZ

WEDNESDAY NIGHT AND THURSDAY STILL TRENDING DRY AS HIGH PRESSURE AND
DRY AIR...WHICH BUILT INTO THE REGION TUESDAY...REMAINS ANCHORED
OVER THE STATE. TEMPERATURES WILL SLOWLY RISE THROUGH THE PERIOD.
500MB HEIGHTS WILL INCREASE AS RIDGING BUILDS OVR THE NRN PLAINS...
WHILE A 500MB LOW EXITS FURTHER EAST OF THE GREAT LAKES INTO QUEBEC.
AFTERNOON HIGHS THURSDAY SHOULD REMAIN SEASONAL IN THE LOWER 80S.

THERE IS A CHANCE FOR CONVECTION FRIDAY/FRIDAY NIGHT. A WEAK
BOUNDARY...ASSOCIATED WITH A LOW OVER CENTRAL CANADA...WILL LIFT
INTO THE NRN PLAINS AND WRN GREAT LAKES FRIDAY AFTERNOON. 850MB
DEW PTS WILL INCREASE TO 17C OVER NRN MI IN ADVANCE OF THE BOUNDARY.
MID LEVEL LAPSE RATES NEARING 8C BETWEEN 850/500MB (850MB TEMPS
WARMING TO ARND 18C WHILE 500MB TEMPS LINGER ARND -8C) SUGGEST
ENOUGH INSTABILITY TO KEEP MENTION OF THUNDERSTORMS IN FORECAST.

THE FIRST WEEKEND IN JULY APPEARS MILD AND DRY. THE SYSTEM WHICH
MOVED THROUGH THE STATE FRIDAY...LIFTS NORTHEAST WHILE WEAK HIGH
PRESSURE REBUILDS OVER THE GREAT LAKES. PLEASANT TEMPS IN THE 80S
ARE EXPECTED THROUGH THE WEEKEND...WITH NEARLY ZONAL FLOW ALOFT
DEVELOPING OVER THE UPPER MIDWEST AND NRN PLAINS.

SWR

&&

.MARINE.../ISSUED AT 400 AM/

SOUTHERLY WINDS WILL INCREASE DURING THE DAY...AHEAD OF A COLD FRONT
THAT WILL CROSS NORTHERN MI TONIGHT. HAVE ISSUED SMALL CRAFT
ADVISORIES ON LAKE MI SOUTH OF GD TRAV LT...WHERE THE WINDS WILL BE
STRONGEST...AND SOME OFFSHORE GUSTINESS WILL BE NEAR 25 KT THIS
AFTERNOON. A FEW GUSTS COULD APPROACH 25 KT LATE THIS AFTERNOON
ACROSS THE REST OF THE NEARSHORE WATERS...BUT WILL HOLD OFF ON ANY
ADDITIONAL HEADLINES JUST YET.

BEHIND THE FRONT ON TUESDAY...NW WINDS WILL INCREASE ON ALL
WATERS...AND ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED.

JZ

&&

.AVIATION.../ISSUED AT 150 PM/...VALID FOR 18Z TAFS

EXTREMELY LOW CONFIDENCE FORECAST AS MYRIAD OF
CONVECTIVE AND SYNOPTIC SCALE SHORTWAVES MOVE ACROSS THE REGION.
SHOWER PRODUCING REMNANT MCV MOVING IN FROM SOUTHERN MICHIGAN
EXPECTED TO BRING SOME LIGHT SHOWERS VC KTVC AND KAPN LATER THIS
AFTERNOON...WITH PREDOMINATELY VFR OVERCAST. STRONGER COLD FRONT AND
SHORTWAVE TROUGH CROSS THE REGION TONIGHT...PERHAPS BRINGING
ADDITIONAL SHOWER AND THUNDERSTORM CHANCES. UNCERTAINTY IS
HIGH...BOTH IN COVERAGE/INTENSITY AND TIMING OF ANY ACTIVITY. WILL
PLAY CONSERVATIVELY...AND US CB QUALIFIER AND VCSH UNTIL TIMING AND
INTENSITY CAN BE BETTER REALIZED. WRAP AROUND MOISTURE...PRODUCING
MVFR STRATO-CU DECK...EXPECTED TUESDAY MORNING IN INCREASINGLY GUSTY
WEST TO NORTHWEST WIND REGIME.

MSB

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ344>346.
LS...NONE.

&&
Hazardous weather outlook, Jun 27, 4:19 AM EDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
419 AM EDT MON JUN 27 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
281200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
419 AM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS IN NORTHWEST LOWER AND EASTERN
UPPER MICHIGAN MID TO LATE AFTERNOON. THUNDERSTORMS ARE LIKELY
ACROSS ALL OF NORTHERN MICHIGAN THIS EVENING...ENDING OVERNIGHT.
SOME THUNDERSTORMS COULD BECOME SEVERE LATE THIS AFTERNOON AND THIS
EVENING...MAINLY SOUTH OF M-32. ANY SEVERE STORMS WILL PRODUCE
WIND GUSTS TO 60 MPH...AND PERHAPS HAIL OF AROUND AN INCH IN
DIAMETER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FIRE DANGER WILL BE SOMEWHAT ELEVATED ON TUESDAY...ESPECIALLY
IN NORTHEAST LOWER MICHIGAN...DUE TO GUSTY NORTHWEST WINDS AND
LOW HUMIDITY LEVELS.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 4:05 AM EDTSmall Craft AdvisoryAPX12 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.